I have been on 130 mg. Antara for several years for contol of very high triglycerides. Blood tests have all been good. Now my Dr. wants to add 40 mg. simvistatin as he says my cholesterol LDL is too high all of a sudden. I see that taking these two drugs is a MAJOR drug interaction. If the Antara is not keeping my cholesterol in check along with the triglycerides, should the Antara be discontinued? Taking both is not safe. Will the simvastatin keep my triglycerides low and lower my LDL as well? In years past, my triglycerides were dangerously high but my cholesterol has been good all along. Now all of a sudden things are not good with the LDL. I question the most recent bloodtests - that maybe the results were not accurate. No matter what, I am not sure I should take both medicines. I can not put myself in position to have my triglycerides elevate. They were off the scale a few years back and having another pancreatitus attack is not in something I want to have happen again. It has been suggested that high triglycerides is a cause of a pancreatitus attack. I do not drink. The triglycerides were the cause.
9 Dec 2010
You could ask to have another blood test done just to be sure. If your doctor thinks it is absolutely necessary to take Antara and simvastatin together then perhaps the dose of Antara should be reduced a bit and simvastatin should be started on a lower dose. The doses can be upped gradually if you do not experience any side effects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Triglycerides increased from 234 to 275 over 1 year period. Other numbers stayed about same. Should I increase Simvastatin to 80mg?
2 answers • 16 Oct 2009
How risky is the interaction between omeprazole and simvastatin? Can it be cause abnormal blood test
I started taking omeprazole and simvastatin 1 year ago. My blood tests showed "a normal white blood count, but abnormal differential and a low ...
2 answers • 24 Nov 2009
I am on 10mg simvastatin... the pharmacy gave me 80 for 1 month and I did not catch it. I did feel pain while taking it. it's been corrected ...
1 answer • 17 Jan 2011
Does Simvastatin 10 mg causes unbearable lower stomach pain.Coulden even get out of bed for to go t?
to go to the hospita lthe pain was so severed,I though I was dying.Just took another one .I 'm afraid is this is what is causeing my pain
2 answers • 18 Feb 2012
Patient is 80 yrs old . Had a triple bypass and an aortic valve replacement (tissue) 2 years ago. Since then, he has diet and has lost 55 pounds to ...
1 answer • 21 Jan 2014